MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH DETACHABLE FLEX SHAFT; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED

STRYKER ORTHOPAEDICS-MAHWAH DETACHABLE FLEX SHAFT; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED
Model Number 2107-2200
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 12/20/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If additional information is received, it will be provided in a supplemental report upon completion of the investigation.
 
Event or Problem Description
The flexible shaft drill was broken during the operation.The product was exchanged with the same new one.The procedure continued and completed without problem.The reporting surgeon¿s opinion: due to the patient¿s bone quality or other factors the drill had to be used for long time.
 
Event or Problem Description
 
Additional Manufacturer Narrative
An event regarding crack/fracture involving a trident driver shaft was reported.The event was confirmed by evaluation of the returned device by a material analysis engineer.Method & results: device evaluation and results: the visual inspection confirmed that the driver shaft was returned fractured.A material evaluation was completed and indicated the following comments: the detachable flex shaft was returned fractured, the shaft was examined with the aid of a stereo-microscope at magnifications up to 50x.The distal fracture surface was examined using a scanning electron microscope (sem).The fracture surface morphology was consistent with torsional overload.Energy dispersive "spectroscopy" showed that the base material of the flex shaft was consistent with 17-7 stainless steel.Based on the given information no materials or manufacturing discrepancies were observed on the surfaces examined.Clinician review: no medical records were received for review with a clinical consultant -device history review: indicated all devices were manufactured and accepted into final stock with no reported discrepancies.Complaint history review: there have been no other similar event for the lot referenced.Conclusion: it was reported that the driver shaft fractured during surgery.A material evaluation was completed and indicated the following comments: the detachable flex shaft was returned fractured, the shaft was examined with the aid of a stereo-microscope at magnifications up to 50x.The distal fracture surface was examined using a scanning electron microscope (sem).The fracture surface morphology was consistent with torsional overload.Energy dispersive "spectroscopy" showed that the base material of the flex shaft was consistent with 17-7 stainless steel.Based on the given information no materials or manufacturing discrepancies were observed on the surfaces examined.No further investigation for this event is possible at this time.If additional information become available to indicate further evaluation is warranted, this record will be reopened.

Brand Name
DETACHABLE FLEX SHAFT
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
MDR Report Key9603280
Report Number0002249697-2020-00132
Device Sequence Number547183
Product Code LPH
UDI-Device Identifier07613327212327
UDI-Public07613327212327
Combination Product (Y/N)N
PMA/510(K) Number
K161569
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,other
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/08/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/31/2019
Device Model Number2107-2200
Device Catalogue Number2107-2200
Device Lot NumberB9KCZ
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/10/2020
Initial Date Received by Manufacturer 12/20/2019
Supplement Date Received by Manufacturer04/10/2020
Initial Report FDA Received Date01/17/2020
Supplement Report FDA Received Date05/08/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;